MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 25-472-75-07
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: mdr: 9610905-2018-00345.Reference exemption number e2017029.
 
Event or Problem Description
It was reported a patient was burned while using a twist drill and trocar.
 
Additional Manufacturer Narrative
An investigation could not be performed because no device was returned.The most likely root cause is lack of cooling or a high rate of speed during use.Review of the device history records was not possible due to no lot number being identified.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
TWIST DRILL
Common Device Name
TWIST DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM  78570
MDR Report Key8217430
Report Number9610905-2018-00346
Device Sequence Number202403
Product Code HTW
UDI-Device Identifier00888118041432
UDI-Public(01)00888118041432
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
Report Date (Section F) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-472-75-07
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/20/2019
Event Location Hospital
Date Report to Manufacturer12/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;